MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETER
Catalog Number CRU14SA
Medical Device Problem Codes Overheating of Device (1437); Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only event reported to date for this lot number and failure mode.Investigation summary: one crosser catheter was returned with an unknown guidewire.The guidewire was returned in two segments.A tear was identified distal to the rapid exchange junction in the outer catheter and inner guidewire lumen.Bunching of the outer catheter was noted at the distal end of the returned catheter.The returned guidewire was inserted into the catheter but could not exit the distal tip.The inner guidewire lumen was noted to be twisted.No further functional testing could be performed due to the returned sample condition.Therefore, the investigation is confirmed for torn material, twisted material, and device-device incompatibility problems.The investigation is unconfirmed for any melted material as none was identified on the returned device.The investigation is inconclusive for the alleged overheating, as the returned device could not be functionally tested.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment of the right tibal artery, the recanalization catheter allegedly over heated and melted the catheter.It was further reported that the guidewire became lodged within the recanalization catheter.The health care provider (hcp) had to remove the recanalization catheter and guidewire together as a single unit.Reportedly, angioplasty was performed and the procedure was completed.There was no reported patient injury.

Brand Name
CROSSER CTO RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7483832
Report Number2020394-2018-00538
Device Sequence Number16542192
Product Code PDU
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue NumberCRU14SA
Device Lot NumberGFBP2255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1